MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. COC THC OPI AMP MAMP PCP BZO BAR MTD MDM; ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES

ALERE SAN DIEGO, INC. COC THC OPI AMP MAMP PCP BZO BAR MTD MDM; ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES
Model Number DOA-21107
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
The customer reported receiving positive amp, coc, and thc results on two donors using two multi-drug 10 panel cups.The donors denied having drugs in their system.Testing was performed on an alternate lot of multi-drug 10 panel cups and produced negative results.The positive results occurred on 2 devices out of 4 devices used.No laboratory confirmation testing was performed and no additional information available.
 
Additional Manufacturer Narrative
Investigation conclusion: retention product for the reported lot number was tested with in-house, drug-free donor urine.All devices produced expected negative results for all analytes, including amp, coc, and thc.No false positive results were observed during testing.Review of manufacturing batch records did not uncover any abnormalities.The reported complaint of false positives was not replicated as retention product performed as expected.This product provides only a qualitative preliminary analytical result.A secondary analytical method must be used to obtain a confirmed result.Gas chromatography/mass spectrometry (gc/ms) is the preferred confirmatory method.
 
Additional Manufacturer Narrative
Investigation conclusion: retention and returned products for the reported lot number were tested with in-house, drug-free donor urine.All devices produced expected negative results for all analytes, including amp, coc, and thc.No false positive results were observed during testing.Review of manufacturing batch records did not uncover any abnormalities.The reported complaint of false positives was not replicated as retention and returned product performed as expected.This product provides only a qualitative preliminary analytical result.A secondary analytical method must be used to obtain a confirmed result.Gas chromatography/mass spectrometry (gc/ms) is the preferred confirmatory method.

Brand Name
COC THC OPI AMP MAMP PCP BZO BAR MTD MDM
Common Device Name
ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key7974963
Report Number2027969-2018-00138
Device Sequence Number16579177
Product Code DIO
UDI-Device Identifier10815845020765
UDI-Public(01)10815845020765(17)191031(10)DOA7100506
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061718
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberDOA-21107
Device Lot NumberDOA7100507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer11/14/2018
12/20/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date12/14/2018
01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1